Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 29, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Nov 25, 2011, 12:49 AM EST for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 7 counties in New York. It took effect at Nov 25, 2011, 7:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 12:49 AM EST (05:49 UTC)
- In effect from
- Nov 25, 2011, 7:00 AM EST
- Expired
- Nov 25, 2011, 11:00 AM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WHUS41 KOKX 250549 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1249 AM EST FRI NOV 25 2011 ...LOCALIZED MINOR COASTAL FLOODING THIS MORNING... NYZ072-075-080-081-178-179-251400- /O.NEW.KOKX.CF.S.0029.111125T1200Z-111125T1400Z/ NEW YORK (MANHATTAN)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 1249 AM EST FRI NOV 25 2011 * LOCATIONS...ALONG NEW YORK HARBOR AND THE SOUTH SHORE BAYS OF LONG ISLAND AND NEW YORK CITY. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...BETWEEN 7 AND 9 AM. * IMPACTS...MINOR TIDAL FLOODING EXPECTED ALONG VULNERABLE COASTAL FLOOD PRONE LOCATIONS AROUND THE TIMES OF HIGH TIDE THIS MORNING. ANY FLOODING THAT OCCURS WILL BE SHORT LIVED. $$ CTZ009-010-NYZ071-073-078-176-177-251600- /O.NEW.KOKX.CF.S.0029.111125T1400Z-111125T1600Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1249 AM EST FRI NOV 25 2011 * LOCATIONS...THE IMMEDIATE COAST BORDERING WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE ASTRONOMICAL TIDES. * TIMING...BETWEEN 10 AND 11 AM. * IMPACTS...MINOR TIDAL FLOODING EXPECTED ALONG VULNERABLE COASTAL FLOOD PRONE LOCATIONS AROUND THE TIMES OF HIGH TIDE THIS MORNING. ANY FLOODING THAT OCCURS WILL BE SHORT LIVED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Nov 25, 12:37 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 25, 12:37 AM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1237 AM EST FRI NOV 25 2011 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC REMAINS IN CONTROL THROUGH SATURDAY. LOW PRESSURE OVER THE GREAT LAKES ON SUNDAY WILL SLOWLY APPROACH AND PUSH A COLD FRONT ACROSS THE REGION ON MONDAY FOLLOWED BY HIGH PRESSURE FOR THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A HIGH PRESSURE RIDGE CONTINUES TO BUILD THROUGH THE REST OF TONIGHT. STABLE CONDITIONS WITH MOSTLY CLEAR SKIES ON AVERAGE AND A VAST RANGE IN LOWS CAN BE EXPECTED. SOME PATCHY FOG IS FORECAST WHERE BEST RADIATIONAL COOLING WILL TAKE PLACE...PARTICULARLY AFTER MIDNIGHT. MIN TEMPS ADJUSTED SLIGHTLY TO MATCH CURRENT TRENDS WITH T/TD. THESE ARE STILL WEIGHTED TO THE COLDER GUIDANCE OVERALL WITH A GENERAL RANGE OF UPPER 20S TO LOWER 30S FOR INTERIOR AND RURAL LOCATIONS AND LOWER TO MID 40S NEAR THE CITY STILL ANTICIPATED. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... HIGH PRESSURE IN CONTROL WITH TEMPS WELL ABOVE NORMAL (~10 DEGREES)...THOUGH SHY OF THE RECORDS THROUGH SATURDAY. HAVE BASICALLY SKC AND THROUGH SATURDAY...THOUGH SOME HIGH CIRRUS PICKED UP BY THE GFS MOISTURE FIELDS SUGGEST SOME HIGH LEVEL CIRRUS SPILLING IN FROM THE SYSTEM OVER THE UPPER MISSISSIPPI VALLEY. MOST OF THIS WILL BE THIN - SO ONLY 15-25% CLOUD COVER IN SKY GRIDS. EVEN WITH CIRRUS FRIDAY NIGHT...SHOULD HAVE GREAT RADIATIONAL CONDITIONS AND AGAIN OPTED FOR THE COOLER MAV GFS TEMPS. APPROACH OF THE COLD FRONT FROM THE UPPER MIDWEST SYSTEM IS FAIRLY WELL TIMED BY LATEST GFS/EC/GEFS AND SREF THROUGH SUNDAY. THUS...HAVE DROP MENTION OF CHC PCPN FOR SUNDAY...THOUGH DO EXPECT IT TO BE CLOUDY DAY WITH CIRROSTRATUS ALOFT AND INCREASING STRATO CU DOWN LOW. DRY MID LAYERS ALSO SUPPORT KEEPING IS DRY. INCLUDED CHC OF LATE AFTN SPRINKLES FOR THE NW SECTIONS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... PLENTY OF MODEL SPREAD IN BOTH THE DETERMINISTIC AND ENSEMBLE MODELS THROUGH THE ENTIRE LONG TERM PERIOD. A DEEP 500MB TROUGH DIGS INTO THE MIDWEST ON SUNDAY WITH GFS/GEFS/NAM CUTTING OFF THE UPPER LOW WITH A SURFACE LOW PRESSURE SYSTEM DEVELOPING JUST TO THE EAST. WITH THIS SCENARIO...WOULD EXPECT A COLD FRONT TO ROTATE THROUGH THE REGION AS THE UPPER TROUGH BECOMES NEGATIVELY TILTED BY MONDAY AFTERNOON/EVENING. GFS THEN SHOWS ANOTHER 500MB LOW DEVELOP OVER THE CAROLINAS WITH A SURFACE LOW MOVING UP THE COAST. THEREFORE..PRECIP EXPECTED MONDAY AFTERNOON AND CONTINUING THROUGH TUESDAY. ON THE OTHER HAND...THE ECMWF/UKMET HAS A CUT OFF LOW IN THE GULF STATES WITH A NORTHERN TROUGH MOVING PROGRESSIVELY EASTWARD WITH A COLD FRONT DRAGGING THROUGH MONDAY EVENING...WHICH IS SIMILAR TO THE GFS. THE CUT OFF LOW OVER THE SOUTH THEN PHASES AGAIN WITH THE NORTHERN STREAM TO PRODUCE A COASTAL LOW MOVING UP THE COAST WITH AN ADDITIONAL SHOT OF RAINFALL WED THROUGH FRI. FOR THE FORECAST...WENT LIKELY POPS ON MONDAY AS THE MODELS ARE CONSISTENT WITH A FRONTAL SYSTEM AND RAINFALL MOVING THROUGH. HPC LEANED TOWARDS THE GEFS IN ITS FORECASTS FOR THE LONG TERM SO THEREFORE DID A HPC/GFS/00Z ECMWF BLEND TO HIGHLIGHT THE HIGHER CONFIDENCE IN THE GFS SOLUTION WITHOUT RULING OUT THE ECMWF/UKMET SOLUTIONS. THIS KEEPS CHANCE POPS THROUGH TUES/WED AND TAPERING TO SLIGHT CHANCE ON THURS. TEMPERATURES WILL ALSO DEPEND ON THE EXACT TRACK AND EVOLUTION OF THE SYSTEM AS THE ECMWF HAD MAX TEMPS ALMOST 15 DEGREES HIGHER THAN THE GFS/HPC ON WEDNESDAY. THIS WAS DUE TO THE RIDGING IT SHOWED BETWEEN THE INITIAL FRONT AND THE SECONDARY COASTAL LOW. THEREFORE...BLENDED TEMPS HPC/MEX/ECMWF AGAIN TO HIGHLIGHT UNCERTAINTY. WITH THE TRACK OF THE GFS ON SUNDAY...A TIGHT PRESSURE GRADIENT WILL DEVELOP BETWEEN THE OFFSHORE HIGH PRESSURE AND THE LOW PRESSURE ADVANCING FROM THE WEST. THEREFORE...GUSTY WINDS ARE POSSIBLE THROUGH MONDAY AFTERNOON. OTHERWISE...A GENERAL WESTERLY FLOW WILL PERSIST THROUGH THE PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VFR. WESTERLY WINDS INCREASE TO JUST OVER 10 KT BY LATE FRIDAY MORNING. OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... LATE FRIDAY NIGHT THROUGH SUNDAY EVENING...VFR. LATE SUNDAY NIGHT THROUGH TUESDAY...A CHANCE OF SUB-VFR CONDITIONS IN SHOWERS. && .MARINE... HIGH PRESSURE BUILDING TO THE SOUTH OF THE LOCAL COASTAL WATERS THROUGH SATURDAY. A WARM FRONT APPROACHING FROM THE WEST ON SUNDAY WILL INCREASE THE SOUTHERLY FLOW. WINDS COULD APPROACH SCA LEVELS LATE IN THE DAY ALONG WITH INCREASING STRATUS AND THE POSSIBILITY OF ADVECTION FOG. SCA CONDITIONS ARE LIKELY WITH A LOW CHANCE OF GALES SUNDAY NIGHT INTO EARLY MONDAY JUST IN ADVANCE OF THE SLOW MOVING COLD FRONT. THERE IS QUITE A BIT OF UNCERTAINTY ON THE EXACT EVOLUTION OF THIS SYSTEM MON INTO TUE. && .HYDROLOGY... DRY WEATHER WILL PERSIST THROUGH THE WEEKEND. THE NEXT CHANCE FOR POTENTIALLY SIGNIFICANT PRECIP WILL BE ASSOCIATED WITH A SLOW MOVING LOW PRESSURE SYSTEM EARLY NEXT WEEK. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES CONTINUE TO RUN ABOUT ONE FOOT ABOVE NORMAL WITH EVENING HIGH TIDE. WITH INCREASING WSW FLOW WOULD EXPECT DEPARTURES TO DECREASE A BIT FRI MORNING...BUT WITH ASTRONOMICAL TIDES ABOUT 1 TENTH OF A FOOT HIGHER FOR FRI MORNING HIGH TIDES EXPECTING LOCALIZED MINOR COASTAL FLOODING ALONG MOST VULNERABLE LOCATIONS OF NY HARBOR AND SOUTH SHORE BAYS OF LI. WITH SW FLOW THIS WILL INCLUDE SOUTH SHORE OF SUFFOLK COUNTY AS WELL. WILL ADDRESS WITH COASTAL FLOOD STATEMENT. ACROSS WESTERN LI SOUND...TIDES COULD PEAK A COUPLE TENTHS OF A FOOT ABOVE MINOR BENCHMARKS. WILL MONITOR TIDAL TRENDS WITH AN UPGRADE TO AN ADVISORY POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JST NEAR TERM...JM SHORT TERM...JST LONG TERM...LN AVIATION...MET MARINE...LN/JST HYDROLOGY...JST TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Nov 24, 11:21 AM EST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1121 AM EST THU NOV 24 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-251100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1121 AM EST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-251100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1121 AM EST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:58 AM EST | Small Craft Advisory for Hazardous Seas | OKX | 12 hr |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.